By Topic

Binomial and Poisson distributions as maximum entropy distributions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
P. Harremoes ; Aurehoj Amtsgymnasium, Soborg, Denmark

The binomial and the Poisson distributions are shown to be maximum entropy distributions of suitably defined sets. Poisson's law is considered as a case of entropy maximization, and also convergence in information divergence is established

Published in:

IEEE Transactions on Information Theory  (Volume:47 ,  Issue: 5 )